MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. AIRWAY MOBILESCOPE

OLYMPUS MEDICAL SYSTEMS CORP. AIRWAY MOBILESCOPE
Model Number MAF-GM
Health Effect - Clinical Codes Arrhythmia (1721); Cardiac Arrest (1762); Hypoxia (1918)
Type of Reportable Event Serious Injury
Event or Problem Description
It is reported in the literature article titled "management of patients with predicted difficult airways in an academic emergency department ", two of seven patients from the awake group had airway intubation performed using olympus maf-gm.Five patients from this group experienced adverse events (hypoxia-2, dysrhythmia-2, and peri-intubation arrest-1).There is no specific information available to clarify which (if any) of the five patients experiencing an adverse event were intubated using the maf-gm.It is reported that all patients in this study were predicted to have difficult airways to intubate.It is also reported that no patient in this study required surgical airway intervention.This report is being submitted to report the potential that an olympus device could have caused or contributed to an adverse event in either of the two patients that were intubated using the maf-gm.There is no report that the maf-gm malfunctioned in any way.

Brand Name
AIRWAY MOBILESCOPE
Common Device Name
AIRWAY MOBILESCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11424113
Report Number2951238-2021-00298
Device Sequence Number4040581
Product Code EOQ
UDI-Device Identifier04953170340369
UDI-Public04953170340369
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/05/2021
Report Date (Section F) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMAF-GM
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/08/2021
Event Location Hospital
Date Report to Manufacturer02/08/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2021
Initial Report FDA Received Date03/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;